Get E-Book on COVID-19

Q. I have positive ANA, chronic fatigue, and lightheadedness. What could be the cause?

Answered by
Dr. Naval Mendiratta
and medically reviewed by Dr. Preetha J
This is a premium question & answer published on Oct 17, 2020

Hi doctor,

I am a 23-year-old female. I have positive ANA, chronic fatigue, and lightheadedness. Also, inflammation markers are elevated. I currently take Adderall 20 mg twice a day, and Prozac 40 mg once in a day. And I also performed laboratory tests like CBC, LDH, and CMP.

Dr. Naval Mendiratta

Rheumatology
#

Hi,

Welcome to icliniq.com.

Thank you for writing.

I have gone through your query. There seem to be some doubts about the reports, and I would like to know the history in some more detail.

As per the history:

1. Since how long have you been experiencing fatigue? Is it worse during the day or at night? Did it start after a viral infection?

2. Do you experience any dry eyes or dry mouth?

3. Do you have any recent hair fall which has worsened?

4. Do you have any history of fever, weight loss, and appetite loss?

5. Do you experience mood swings, irritability, and forgetfulness??

6. How well do you feel in the morning?

I would like to know these details to understand that we are dealing with fibromyalgia or autoimmune disorder, as they have already started you on Fluoxetine and Adderall. At your age, I want you to continue them for a long. As for the reports (attachment removed to protect patient identity), I found the liver function test and the LDH high. They do seem to be improving from the last one, which made me wonder. Did you add any new medicines, or did you have a viral infection recently, which is improving now? ANA (antinuclear antibody) though positive, titer was not very significant, but it is a lot observer-dependent. The only thing I could not find was ESR (erythrocyte sedimentation rate) and CRP (C-reactive protein) to be sure is there any systemic inflammation going on or not. Do let me know these queries. Sorry for too many questions, but that is how I approach a case to help sort it out.

Regards.


Was this answer helpful?

 | 

Hi doctor,

Thank you so much for your reply.

I have noticed the fatigue for months now. I feel exhausted and unable to focus. I saw a hematologist, and he thought it was my iron deficiency anemia, so I had an infusion. Sometimes I have dry mouth. My hair is fragile and has mild hair loss. I have no history of fever, weight loss, or appetite loss. All the time, I do not ever want to leave my house, and I feel very irritable. In the mornings, I will be too exhausted, and it takes a lot for me to get out of bed. I make sure that I go to bed by 9:30 to limit blue light. I started the Prozac four months back, and my doctor previously brought me up to a high dose pretty quickly now 60 mg once a day. Now I am currently taking 40 mg once a day.

Dr. Naval Mendiratta

Rheumatology
#

Hello,

Welcome back to icliniq.com.

With the COVID-19 around and our rotations there, it gets heavy at times.

I have gone through your reports (attachments removed to protect patient identity) and the old summary of the discharge. I feel more or less the diagnosis of fibromyalgia remains intact. You had a period of deranged liver functions, which probably looks either post-viral or fatty liver, and they seem to be improving. The rest of the inflammatory markers, which were done earlier, seem fair. ANA at 1: 80 I will not give too much weightage, but yes, we have to monitor the liver functions to be sure if it is not autoimmune hepatitis.

As for the management of fibromyalgia, Prozac is the right drug, but along with it include a bit of yoga and meditation, and all these medicines will stop working after a while, and you will feel you are reaching the same level again. We always prefer a one to one conversation with the patient, which helps determine the root cause of problems. At times having an insight of what could be the possible stressor for it does help us remove it. As you have a whole life ahead, my suggestion would be to plan a holistic approach for your treatment and eventually cut down on medications.

As of now, do not worry. You did not seem to be having any connective tissue disease. My only monitoring would remain for your liver functions to be sure you are not developing autoimmune hepatitis.

I hope the information was useful.

Do let me know for more queries.

Regards.


The Probable causes:

Fibromyalgia.

Treatment plan:

1. Meditation.
2. Yoga.
3. Consider adding Pregabalin in addition to Prozac if symptoms are not improving.


Was this answer helpful?

 | 

Related Questions:
My fibromyalgia pain does not respond to any medication. Why?
Test QA 2 checking in Page Title
Test for multiple query thread
 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I have lightheadedness and nausea. Will MRA test help?

Query: Hello doctor, Extreme lightheadedness (not vertigo), sometimes a feeling of nausea, and feeling like I am going to black out any second. These symptoms hit me in very intense 20 to 30 seconds waves and then go away. I get these episodes about 7 to 10 times a day and they completely stop me in my tr...  Read Full »

Please interpret the findings of MRI spine.

Query: Hello doctor, I am a 29-year-old female. I have low back pain with bilateral hiop and leg pain to the knees for several years. I have fibromyalgia, scoliosis and my left leg is 7m shorter than my right leg. My MRI result indicates: Large broad-based right paracentral disc protrusion at L4-5 and c...  Read Full »

I have lightheadedness. Is it due to GAD medicines?

Query: Hello doctor, I have chest heaviness and lightheadedness along with muscular spasms.  Read Full »

Also Read


Can naked body to body massage spread HIV?
Hello doctor, I recently had some business trip during which I had some naked body to body massage wherein massager vag...  Read more»
Are COVID-19 Patients Infectious for up to 90 Days After Recovery?
There have been reports of recovered COVID-19 patients getting reinfected and testing positive for almost 3 months. Read...  Read more»
Crohn's Disease
Crohn's disease causes inflammation of the digestive tract, which results in symptoms like severe diarrhea, stomach pain...  Read more»

Ask your health query to a doctor online?

Ask a Rheumatologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.